MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00540140
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation (bsc) that a flexima nasobiliary catheter was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct, performed on (b)(6) 2023.During preparation and upon unpacking, it was found that the pigtail of the device was fractured and could not be used.Another flexima nasobiliary catheter was opened and used and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Imdrf device code a0501 captures the reportable event of pigtail detachment of device or device component.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of pigtail detachment of device or device component.Block h10: the returned nasobiliary catheter was analyzed, and a visual evaluation noted that the pigtail was kinked in different parts and remains of use.A microscope inspection was performed to view the remains of use on the stent in more detail.No other problems with the device were noted.The reported complaint of tip of the device fractured could not be confirmed.Taking all available information into consideration, it is most likely that the technique applied during preparation and user manipulation while setting up the device through the endoscope could have contributed to the kinks along the pigtail.Therefore, the most probable root cause is adverse event related to the procedure.

Brand Name
FLEXIMA NASOBILIARY CATHETER
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16481855
Report Number3005099803-2023-01063
Device Sequence Number5182455
Product Code FGE
UDI-Device Identifier08714729337409
UDI-Public08714729337409
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberM00540140
Device Catalogue Number4014
Device Lot Number0029028684
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight77 KG